[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Help w/ High BS



> One of the problems that he is continuously having is that his BS is going
> really high (200-500) usually 40 hrs after changing infusion sets.  His
> basal rates are good and we went thru the entire MM pump test routine with
> the company (they even sent a replacement unit) but the problems continue.
>
A fair percentage of Humalog users exhibit a sensitivity to this insulin 
or one of its components that accelerates site degradition that causes 
poor absorbtion of the insulin. Many of them have found that mixing a 
small amount of Velosulin with the H mitigates this problem. My daughter 
and many others us a mix of 5 parts Humalog and one part Velosulin with 
success. See the ABOUT page of the web site for some statistics on this 
matter.

http://www.insulin-pumpers.org/about.shtml#mix

You may wish to confirm the sensitivity to Humalog by switching to 
Velosulin for a week or so. Bear in mind if you do this that basal timing 
will change with a switch to V, but does not change measureably on the mix.

Check this out with your medical team first -- although many docs have 
not heard of mixing insulins for this purpose.

Michael
- ----------------------------------------------------------
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml